I have swelling & numbness 7 days after injections. Shouldn't this have gone away? Did the doctor inject into a nerve?

I had two virals of sculptra injected. This is my second round. No issues with the first. My upper lip and below my nose is still numb. On the same side of face is cheek swelling. My pucker is off. I do not think it is bells palsy. The doctor has put me on prednisone with very little change.

Doctor Answers 3

Numbness not normal after Sculptra injections

Hi bbjames74. Numbness and changes in muscle movement warrant a revisit to your injecting practioner. While not normal, there are many things that can cause those that can be treated early on. Wishing a quick recovery for you.

Numbness After Sculptra Days Later

Sculptra is a fabulous product and it is not normal to have numbness so many days later. Please return to your treating physician for examination.  A consultation with a neurologist may be needed as well.  Please let us know how you are.  Best, Dr. Green

Numbness After Sculptra Injections

this is not a normal reaction to sculptra and there may have been irritation or damage to a nerve during injection if a needle was used. i suggest seeing a neurologist and also speaking to your physician.  in the future, get injections with microcannulas and not needles to prevent any burising, swelling or risk to nerves.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.